Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I started taking MInocycline 4 months ago and It helped a little with my moderate acne but then i broke out in hives all over my body and my face became inflamed with red spots. I was told by numerous docs that there was no correlation between the reaction and the MInocyline. I was off it up until last week when i had a severe breakout. However I noticed that it was only making it worse and now my forehead is filled with red spots and my acne is not cleared. Very disappointed in this antibiotic and its adverse and side effects. Side effects that I had were headaches, nausea, dizzyness, and of course the reaction.
This did nothing at all for me, except one time I grabbed a couple of drinks after work with friends and ended up with the world spinning around me because it makes you so dizzy. Don't drink with this. It can also cause your teeth, nails, and skin to become permanently stained, and can also cause lupus...not worth it for a drug that can only work short-term. Doxy worked better for me with less risk of side effects and no dizziness.
I have had acne since I was 12 (I am 17 now), and nothing I have ever used has worked. Until this. I have a medium ammount of acne, and I usually get it around my jaw, my cheeks, around my eyebrows and around my lips. I got this prescribed at 100mg (1 pill) per day. It has only been 2 weeks and I can see some changes. My pimples have stopped growing for the most part, and all the redness of them has gone down a lot. I use it with prescribed topical once every night, and now my face just feels so soft and smooth. I do get minor side effects, such as some disiness, nausea and head aches, but I feel that they are very minor and tolerable, especially seeing how good it has done on my skin.
I was on this for a little while, and was later switched to Solodyn by my derm (supposed to be the same as minocycline except a bit stronger) and neither did much for my skin. I have severe cystic acne and am also on epiduo gel. While I was on minocycline I did notice the pimples that were on top of my cysts cleared up a lot, but I think that was mostly the epiduo gel. If your acne is not severe or cystic, I would suggest giving this, or preferably Solodyn, a try. If it is, you'll probably need something stronger. This did not give me an allergic reaction, but it did make me feel tired, nauseous, and gave me headaches. I did not experience these side effects on Solodyn.
I tried Minocycline as the last attempt to avoid a second round of Accutane. After a few days on the medication I started waking up with vertigo and nausea so bad that if affected my ability to shower and get ready for the day. I normally don't have reactions to medications so it took me a few days to realize it WAS a side effect of the med but once I did my derm immediately took my off and we went with the Accutane. Unfortunately, the side effects kept me from being able to see the effects of the medication on my acne. Better luck to others!
Disclaimer: I am not stating that everyone will react in this way. I am simply warning future users of the possible side effects that they may experience with this antibiotic
I am a 17 year old female who recently began Minocycline (about 3 or 4 weeks ago) to treat my somewhat severe acne. I am not allergic to anything, or at least that is what I thought. About 5 days ago (Friday, it is now Wednesday) I noticed large red bumps on my arms and hands. I discovered that they were hives. After making this discovery, I immediately stopped taking the pill. The next morning I woke up with mild chest pain, however the hives were gone. That same day, I experienced mild itching (legs, arms, and other areas). The next day, i woke up and the hives were gone, as was the itching. Monday, I realized the chest pain was beginning to worsen. On Tuesday I experienced EXTREME itching to the point of tears. I have never felt anything like it before. That afternoon I went to the doctor. She explained that the itching and hives were an allergic reaction to the Minocycline, and that the chest pain was due to one of the pills lodging in my esophagus, giving me esophagitis. Currently, I have hives popping up around my mouth that are extremely painful and itchy and there is nothing that I can do about it but take benedryl before I go to bed. It is now Wednesday and I am now on a strict medication plan with 3 pills and 1 liquid to clear everything up.
From one pill I:
have discovered that I am in fact allergic to something
experienced the worst itching attack of my life thus far (you do not know itching until you have felt what i felt)
now have to take numerous medications for the next 2 months in order to fully recover from this ordeal
still have acne, it was not changed at all
Please, before taking this medication or any medication for acne for that matter, consider the consequences, Do your research and ensure that it is the best thing for you.
It took a while to kick in, but my face is clear as of now. I only had light acne with no cysts. I'd maybe get a cyst or two every month, but the second I got on this stuff I didn't have to deal with cysts anymore. During the first two months I was breaking out like crazy with these little pustules, but I kept at it and continued taking the meds. After about the second month everything stopped. All and all, the medication did exactly what it was made to do. It stopped the bacterial growth and my body pushed out all the bacteria. I've read a lot of reviews saying the acne comes back when they get off of it, but what did you expect? The medication only stops the growth of bacteria while your immune system kills the infection. It's a team effort. This is where diet comes in to play. I cleansed out my system during the time being and I never break out when I miss a day or two of taking the meds. I wouldn't recommend using this alone for light acne. Go with a topical solution you can apply on your face for light acne unless you don't mind waiting a few months. I'd also recommend taking a probiotic to make up for all the good bacteria you're losing from the meds. Remember, minocycline stops ALL bacterial growth, not just the bad kind. One thing I regret not doing sooner is steaming my face. I could've sped up the purging phase if I did it sooner, but oh well. Learn from my mistakes.
My daughter was prescribed this for acne. After her 6th pill she experienced nausea, shaking, hot/cold, diarrhea, dry heaves, restlessness, panic, then stomach cramps. Needless to say, she stopped. She refused to go to emergency but did improve slowly after stopping the meds.
I first took this when I was 15, and it didn't eliminate my acne completely. I took it for about two months before my pediatrician convinced me to go off it because acne never really goes away. Ten years later, another dermatologists prescribes it to me at a lower dose. I've been on it for almost 3 weeks, and I think I'm quitting. The first few days, I had terrible stomach pain. My guts hurt. It got better once I started drinking more water, but now I'm getting headaches. As a person already prone to migraines, I don't appreciate when more things contribute to them. Reading all of these reviews, and with my own experience at 15, I know my zits will come back after I stop taking the medicine. And I refuse to take pills for longer than a few months.
I used this after many months of not getting clear using doxycycline. I didn't get any worse while on minocycline, but I didn't necessarily get better. I think this med might have worked better had I not been working an outdoors summer job. I was in the sun all the time and it was very hot. Plus, I wasn't using the best cleanser either (oxy10). So maybe it would have worked if I had been in different conditions, that is the only reason I give it three stars.